MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS3092
Medical Device Problem Codes Device Alarm System (1012); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was returned for evaluation.Visual inspection noted that one plastic tab was broken and missing.Functionally, the device was attached to the re-usable metal clamp and connected to the generator showed satisfactory results.All seal cycles were completed satisfactory and end tones were heard indicating completed activation cycles.The device functioned normally and within specifications.It was reported that the device activated an alarm.An associated device issue could not be confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The product analysis detected an additional condition that was not related to the reported issue, the plastic tab was broken and missing.The product analysis noted evidence that the device was not used as intended.The instructions included with this device provide the following guidance: snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly.This damage can also be caused by multiple assembly attempts.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the device was grasped in a gauze but alarm sounded after four seconds.The device was reconnected but it did not resolve the issue.Replaced with new similar device and it worked fine.There was no patient involved.Medtronic's initial evaluation of the incident device found that one plastic tab was broken and missing.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key10298748
Report Number1717344-2020-00758
Device Sequence Number3064686
Product Code GEI
UDI-Device Identifier10884524002156
UDI-Public10884524002156
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model NumberLS3092
Device Catalogue NumberLS3092
Device Lot Number81980128X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2020
Initial Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1